MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Model Number 166822
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician had asked if they could get different foley bulbs to replace those.Physician stated that they were not sure how much we knew about how they use them, but they did not use those catheter for bladder drainage.Stated that those they used it to insert into the cervix, blow the balloon up with fluid and manually dilate the cervix.The physician said that it was like trying to insert a cooked spaghetti noodle and inquired whether there were any that were stiffer.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event is confirmed - user related based on the reported event.A potential root cause for this failure mode could be "user violation of standard practice".It was unknown whether the device had met specifications.The product was used for treatment purposes.The failure was caused by the misuse of the product.The device history record review could not be performed without a lot number.The instructions for use were found adequate and states the following: "caution: do not aspirate urine through drainage funnel wall.For urological use only.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol." the device was not returned.
 
Event or Problem Description
It was reported that the physician had asked if they could get different foley bulbs to replace those.Doctor said how much they knew about how they use them, but those they did not use for bladder drainage.Stated that those they use it to insert into the cervix below the balloon up with fluid and manually dilate the cervix.The physician that asked about them said it was like trying to insert a cooked spaghetti noodle and inquired whether there were any that were stiffer.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15852633
Report Number1018233-2022-08942
Device Sequence Number15084434
Product Code GBM
UDI-Device Identifier00801741029837
UDI-Public(01)00801741029837
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number166822
Device Catalogue Number166822
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown